Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having smelly vagina and vaginal discharge post delivery. What could be the reason?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3580 Questions
Ever since i had my second daughter, now 9months ago i have had a very smelly vagina and leak stuff i can only discribe as snot, any ideas what this is? XXXXXXX
Posted Tue, 22 May 2012 in Vaginal and Uterus Health
Answered by Dr. Mahesh Koregol 6 hours later

Thanks for your query.

I read your complaints and following are my comments:

1) The discharge you are describing could be probably due to vaginal infection with fungus. Please visit a gynecologist who will examine you and send the vaginal discharge for culture and sensitivity. Based on the sensitivity, your gynecologist will prescribe the appropriate antibiotic or antifungal for vaginal or oral route.

2) Another possibility could be small retained bits of placenta (very rare though) from your previous delivery. Afetr examination form your gynecologist, Please request for an ultrasound of uterus to rule our this possibility.

I hope I answered your query. I will be available for any followup queries you have. If no more queries, please accept my answer and close this discussion.

Dr.Mahesh Koregol
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor